MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER; X-FORCE URETERAL DILATION BALLOON CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER; X-FORCE URETERAL DILATION BALLOON CATHETER
Model Number 998606
Medical Device Problem Codes Gas/Air Leak (2946); Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the desired pressure was not reached due to air leak in the pump of the balloon dilation catheter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed as use-related.Three photo samples were provided by the customer showing the dilation catheter and inflation device, however, no evidence of leakage was noted on the photos.The x-force balloon dilation catheter and eagle inflation device were returned with the original packaging.The needle gauge was not in the zero position when the device was received.Functional testing was performed; the device was connected to a pressure indicator and an attempt was made to fill the device with distilled water and aspirate it.The device would not draw in sufficient water and air could be heard leaking from the device.The clamp was removed for further evaluation, and it was found that the o-ring was out of position.The blown o-ring was replaced, and the device was connected to a pressure indicator, aspirated and functionally tested.The latch was engaged, and the plunger was rotated clockwise to pressurize the device.The gauge accuracy test was performed on the device, and it failed at the 4atm, 14atm, and 30atm areas due to the gauge needle being off zero upon receipt.The device underwent pressure leak test, the pressure decay test, and the vacuum capability test.The device passed these functional tests with no anomalies noted.During all functional testing, the complaint device pressurized accordingly, and the gauge increased as pressure was applied to the device, although it was out of tolerance.The blown o-ring allowed air to be pulled in during the prepping of the device for functional evaluation; therefore, the device was unresponsive.A blown o-ring, and gauge needle out of the zero position occur when a device is over-pressurized beyond the pressure capability, in this case 30 atm.Since the device passed full functional testing prior to shipment from the supplier facility and again when the dislocated o-ring was replaced on the device, this event is confirmed use-related.The device history record review was not performed as the reported event was confirmed use-related.The instructions for use were found adequate and state the following: the inflation gauge which states "do not exceed 30 atm".Correction: h.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the actual/suspected device was inspected.

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
X-FORCE URETERAL DILATION BALLOON CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key11922298
Report Number1018233-2021-03195
Device Sequence Number14431102
Product Code EZN
UDI-Device Identifier10801741052719
UDI-Public(01)10801741052719
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2022
Device Model Number998606
Device Catalogue Number998606
Device Lot NumberBMDXFM06
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer12/14/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale